73.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Peripheral Neuropathy after Docetaxel

12 REPLIES 12
Lols
Member

Re: Peripheral Neuropathy after Docetaxel

Hi ladies, I'm due to have 6 x TAC starting very soon. I'm a staff nurse and normally work approx 13 hour days a lot of it on my feet. Is peripheral neuropathy a common se of docetaxol, does my job sound doable ?. I know I won't be back in work till prob February but a bit concerned that I might have numb or painful feet. Might have to rethink shifts. Any advice or words of wisdom gratefully recieved. Thankyou x
horace
Member

Re: Peripheral Neuropathy after Docetaxel

I still have numb toes and my treatment finished in 2007! Nothing to do but live with it.I have no eyebrows either 🙂 The neuropathy does affect the distance I can walk but it doesn't have a huge impact on my life.Good Luck

catzooo
Member

Re: Peripheral Neuropathy after Docetaxel

Still got numb toes 5 months post docetaxol,but I do now think it is getting better. Not so numb and I can stand and walk for longer periods. Trying to get fit again now rads are over so am waliking for 30 mins each day. I do find that wearing shoes which massage my feet help - crocs and Birkenstock sandals.
Am still on Hreceptin so am not sure whether that is affecting feet.
Guest user
Not applicable

Re: Peripheral Neuropathy after Docetaxel

Hi Geordie
i am 6 weeks since my last chemo and my feet & toes still have the effects of neuropathy. Idid have some on my face too (left cheek and chin) but this is decreasing now.
Jess
geordiex
Member

Re: Peripheral Neuropathy after Docetaxel

how long have people had the effects of neurpathy after treatment finished please ?

Gill_567
Member

Re: Peripheral Neuropathy after Docetaxel

Thank you all for the helpful suggestions. It really appears to be a question of finding out what works best for each of us and giving it time!
Gill
Guest user
Not applicable

Re: Peripheral Neuropathy after Docetaxel

Gill - peripheral nerve damage in feet: hopefully it WILL wear off over time. Meanwhile only walk short distances at a time and sit down to to chores rather than stand for a long time. I had bad feet after FEC and letrozole for whole 3 years - letrozole can cause peripheral neuropathy too - very sore to stand on - best things were floating in swimming pool and standing on ice-cold floors without shoes!
Stopped letrozole for 7 months - feet improved no end. I am noticing more foot discomfort again since treatment with docetaxel and back on an AI (exemestane) - more stiff/achey when I get out of bed in the morning, so I take my time standing up and moving round. At night I elevate feet for a while. My toes are also 'tingly' - but that could be due to Herceptin - we get so many drugs it's hard to tell what causes what! Lidocaine gel/spray is useful to numb painful feet - ask your GP whether that would be useful for you. Try what the other ladies suggest, try anything that works for you!
Maryland
Member

Re: Peripheral Neuropathy after Docetaxel

Hi Gill.....I finished Docetaxol a year ago, and still have some PN in my feet and fingertips. It has slowly improved (although got worse for about 6 weeks, 3 weeks or so after the end of chemo). According to my Onc it will take time, and may never fully recover.....I take B6 which can help, although there is nothing that can be prescribed other than a cocktail of painkillers if there is associated pain (luckily I do not have pain).
I have found that swimming and gentle walking is beneficial, as is using a massage oil on my feet and stress ball for my hands, As well as regular (self administered) manicure and pedicure. My feet don't tolerate hot water very well, so I leave them sticking out of the bath! As it is nerve damage though, this may all be psychological benefit!!! Most important is to check regularly to make sure the bits of your feet and hands you can't feel stay in good condition.
It's something I've learned to manage..........and live in hope that one day the feeling will return!
Hope some of this helps and that your symptoms improve over time....take care

catzooo
Member

Re: Peripheral Neuropathy after Docetaxel

Hi Gill. I have it too. Finished docetaxol in march and my middle toe on each foot is numb. Not getting any better or worse. Gets worse if I stand or walk about a lot. Feet and ankles swell up too. I find lying down with feet elevated reduces the swelling. But numbness is always there. Affects walking sometimes.
I have mentioned it to consultant but she just says its effect of tax and may get better with time.
I'm coming to the end of treatment now, last week of rads. Time to shout louder about it and see what an be done.
scottishlass
Member

Re: Peripheral Neuropathy after Docetaxel

I have it in my fingers after Cappecitabine and more recently during Taxol. Now I only have trouble with a permanently numb left thumb. Also have numbness in face on left side only but am getting sensation back very slowly and area under eyes is now free of numbness but area round lips and chin still a problem. Feel and legs okay. Hope thgis helps. Val

geordiex
Member

Re: Peripheral Neuropathy after Docetaxel

try taking L glutamine its an amino acid I didnt while having my treatment butI am now ,some people have had success while gaving thier treatment I take 20 grams a day in powdered form ,do you have fluid etention too ,my legs held fluid its going now ,I started drinking dandelion leaf tea wearing compression socks and walking on the treadmill to help x

Gill_567
Member

Re: Peripheral Neuropathy after Docetaxel

bumping to main forum
Gill_567
Member

Peripheral Neuropathy after Docetaxel

I have developed peripheral neuropathy following chemo (finished Docetaxel weeks before first symptoms appeared). I know that it’s a question of “giving it time” – as per my oncologist, but I was hoping for some more practical advice in the meantime.

Have any of you any suggestions? Does walking daily make it worse (it seems to in my case, but this may be a coincidence)? Does it help to elevate the legs? How about hot baths? or even a cold one (no thank you!)? If you’ve had success with alleviating the symptoms, I’d be really grateful to hear.

Apologies if you have read this before. Posted a similar query on Saturday which disappeared into the ether!

Gill